Jump to content
Maridou

Maridou: Tapering Luvox while still in benzo withdrawal

Recommended Posts

Maridou

Hi !

 

I am now two years off klonopin.  I used it for 13 years.  I still now suffer from nerve pain : numbness, buzzing, tingling, burning, pins and needles burning sensation in limbs.  But this condition worsens as I started Tapering Luvox last spring.  The condition is now so bad that I can't sleep. I also have to deal with muscle pain all over.  I really think tapering the SSRI increased that benzo protracted withdrawal related nerve pain symptoms.  I had an MRi which is normal. Not sure if I should continue to taper the SSRI or take a break.  I am currently half way through...Outside the nerve pain, I haven't noticed other symptoms ! So taking a break ?  But if it takes years anyway before nerve pain goes away, this might just be a waste of time stopping to taper Luvox.

Share this post


Link to post
Maridou

Hi !

 

I am now two years off klonopin.  I used it for 13 years.   Tapered on a 2 year period. I still now suffer from nerve pain : numbness, buzzing, tingling, burning, pins and needles burning sensation in limbs.  But this condition worsens as I started Tapering Luvox last spring.  The condition is now so bad that I can't sleep.   I really think tapering the SSRI increased that benzo protracted withdrawal related nerve pain symptoms.  I had an MRi which is normal. Not sure if I should continue to taper the SSRI or take a break.  I am currently half way through(from 100 mg to 60 mg)...Outside this increase in the nerve pain, I haven't noticed other new symptoms out of all those related to benzo !

 

So ? taking a break ?  But if it takes years before the nerve pain goes away, this might just be a waste of time to delay the Luvox taper...

 

Just for info :  Other Benzo withdrawal symptoms left after two years : muscle pain, tinnitus, insomnia, eye pain, joint pain, constant hot flashes (currently in menauposis  but this symptom worsen by both SSRI and Benzo taper), head pressure, intolerance to exercise, general malaise like flu like symptoms.

 

I am planning to start Hormone Therapy in order not to have  to suffer from the hot flashes and other symptoms all intertwined with those of withdrawals.

  •  

Share this post


Link to post
kesh

Hi Maridou. A mod will be along in a bit to give you the introduction information soon. But as I'm also on the SSRI/Benzo combo, I was curious how much klonopin you were on?

Share this post


Link to post
Maridou

Around 1mg.  But I switched to Lorazepam during the last two years.  I started the taper at 1.5 mg ativan.

Share this post


Link to post
scallywag

Maridou -- Welcome to Surviving Antidepressants (SA)

 

Thank you for taking the time to create an introduction topic for yourself.  This is  the place for you to ask questions, record symptoms, share your progress, and connect with other members of the SA community.  Please post questions and updates about your situation here so all your information is in one place.

 

Please tell us more about your

  • 2-year taper from klonopin, as best as you can remember it. 
    -- and --
  • taper from fluvoxamime (luvox): what was your starting dose, when did you decrease and to what dose, what is your current dose.
  • experience with lorazepam: when you started it and at what dose, when you decreased and to what dose, the date and mg of your last dose.

Thanks for creating a signature. It will be even more helpful to moderators and other members if you update it  with the taper details I requested. :)

 

I agree with your assessment that your symptoms are probably the result of combined decreases in 2 drugs (clonazepam and fluvoxamine). You may have seen these links in other introduction topics. I encourage you to read/view them to understand how and why back-to-back tapers might cause problems:

How your brain responds to psychiatric drugs - aka "Brain remodeling"

Youtube video, 4 minutes: Healing from antidepressants

 

I hope you'll consider holding at your current fluvoxamine dose for a while. You've given your CNS (central nervous system) quite a workout and it may be time for some rest and recovery.

 

Do you notice a pattern in your symptoms? Please keep notes on paper of your symptoms and the times of your dose(s). This post has a useful format for a daily log:

Take notes of doses and symptoms.

 

I hope you'll find the information in the SA forums helpful for your situation. I'm sorry that you are in the position that you need the information, but am glad that you found us.

Share this post


Link to post
Maridou

Can't find where to change my signature ???  And by the way thanks for your reply !

Share this post


Link to post
Maridou

Ok good. Found it !

 

Share this post


Link to post
Altostrata

How are you doing, Maridou?

Share this post


Link to post
Maridou
Last February I noted in a personal file  that things were improving especially with regards to nerve pain.  Here I go back to square one !  Burning, tingling don't let me days and nights.  Worst in hands and feet but also calf down  and elbows down.  Plus my feet started to hurt back.  Even the shower has started again to feel like needles on my feet.  I am now 27 months off Benzo.  I have noticed I have been more active lately.  Don't know if that could explain this rebound in symptoms.  But of course I am still tapering Luvox...  I am now at 52 mg.  This taper is certainly not helping !  I am now scared to continue with it considering this could be the explanation in this rebound of nerve pain..  Depression is under control for now keeping myself very busy.  Not that many persons are conforting us by telling outloud  they got rid of this persistent problem.   Some ex Benzo users still complain about nerve pain many years after (I'm also a Benzobuddies).  Should I stop tapering Luvox until I am completely rid of this nerve pain ?  And what if it still takes years to go away ?  If it does...
 
Thanks for sharing your thoughts on this.

Édouxxx

 

Share this post


Link to post
Maridou

Thanks for your quick reply.  I absolutely do agree to go slow (I was at a 5 % decrease pace), much slower if needed. But isn't it actually prolonging the agony ?  Are we really healing along the way ? Or has the system need to be cleared up from drugs to really get better.  What I am trying to say is are we kind of in a "tolerance withdrawal zone" as we lower our dosage ? Or is it that each step completed allows to properly function with the new  and reduced amount of medication that is given ?

 

As an administrator hearing lots of stories, have you had benzo users got rid of their nerve pain even after years of discontinuaion ?  And nerve pain for the AD users ?  Do some of them suffer nerve pain for years on ?

Share this post


Link to post
Altostrata

No, it's not prolonging the agony. You're lowering your drug burden. Each step allows your nervous system to re-adapt and to back to normal.

 

However, if going off Luvox directly is not practical -- you've had a high amount of difficulty -- you might consider The Prozac switch or "bridging" with Prozac

 

This carries its own risks. You have to decide how much you want to go off Luvox.

 

Yes, people do recover from withdrawal-induced nerve pain, but it can take a very long time.

 

Many people do better with fish oil and magnesium supplements, see
http://survivingantidepressants.org/index.php?/topic/36-king-of-supplements-omega-3-fatty-acids-fish-oil/

 

http://survivingantidepressants.org/topic/15483-magnesium-natures-calcium-channel-blocker/

 

These can calm physical symptoms. The effect is subtle, but it can give you some relief. A lot of people find them helpful. Try a little bit of one at a time to see how it affects you.

 

 

 

Share this post


Link to post
Maridou

Thanks for being there for us ! I have already been taking those even before tapering,  I noted somewhere on this site the possibility that Potassium might help with nerve pain.  I might give it a try.  It feels like a whole life dedicated to manage drugs and their effects...

Share this post


Link to post
Maridou

Allostrata, Since Luvox has a short half-life, would it be helpful to take my dosage in two different intakes (half morning, half night ?)

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy